Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 119, NWS Atlanta, GA

May 22, 2013Bibb County, Twiggs County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 22, 2013, 10:01 PM EDT for Bibb County, Twiggs County, Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2013, 10:01 PM EDT (02:01 UTC)
Expired
May 22, 2013, 10:45 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bibb County, GA, Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 27 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 10:10 PM EDTTSTM WND DMGMacon, GAA COUPLE OF TREES WERE BLOWN DOWN ON HIGH STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
394 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1535 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

225 
WUUS52 KFFC 230201
SVRFFC
GAC021-289-230245-
/O.NEW.KFFC.SV.W.0119.130523T0201Z-130523T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1001 PM EDT WED MAY 22 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIBB COUNTY IN CENTRAL GEORGIA
  NORTHERN TWIGGS COUNTY IN CENTRAL GEORGIA

* UNTIL 1045 PM EDT

* AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF MACON...MOVING
  EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HUBER...CROSS KEYS...FRANKLINTON...DRY BRANCH...FITZPATRICK...
  RIPLEY AND MYRICKS MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3271 8377 3282 8381 3288 8358 3287 8358
      3288 8356 3284 8353 3289 8340 3273 8331
      3268 8369
TIME...MOT...LOC 0201Z 253DEG 28KT 3276 8366

$$
1 follow-up statement
446 
WWUS52 KFFC 230234
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1034 PM EDT WED MAY 22 2013

GAC021-289-230244-
/O.CAN.KFFC.SV.W.0119.000000T0000Z-130523T0245Z/
TWIGGS GA-BIBB GA-
1034 PM EDT WED MAY 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR BIBB AND NORTHERN TWIGGS
COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY 
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3271 8377 3282 8381 3288 8358 3287 8358
      3288 8356 3284 8353 3289 8340 3273 8331
      3268 8369
TIME...MOT...LOC 0234Z 253DEG 28KT 3275 8334

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 7:53 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, May 22, 7:53 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EDT WED MAY 22 2013

.UPDATE...
QUICK UPDATE TO GRIDS. APPEARS COVERAGE OF TSRA OVER ERN AL AND
WRN GA LOWER THAN MODEL FCSTS. WILL BACK OFF ON POPS. MLCAPE
PRETTY STOUT WITH VALUES 1500-2000 J/KG AND 0-6KM BULK SHEAR
AROUND 20-30KTS. APPARENTLY FORCING AND LOCALIZED LIFT IS LACKING.
WILL CONTINUE TO MONITOR.

SNELSON

&&

.PREV DISCUSSION... /ISSUED 350 PM EDT WED MAY 22 2013/

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
AFTERNOON CONVECTION EXPECTED TO INCREASE IN COVERAGE AND PERSIST
INTO THE EVENING AND OVERNIGHT HOURS AS UPPER LEVEL TROUGH MOVES
THROUGH THE MISSISSIPPI VALLEY. CONVECTION EXPECTED TO BECOME MORE
ORGANIZED AS ASSOCIATED SHORT WAVE FOCUSES DEVELOPMENT. MODELS A
LITTLE INCONSISTENT WITH THE DEVELOPMENT AND/OR PROGRESSION OF THE
ORGANIZED PRECIPITATION...BUT WITH INCREASING
INSTABILITIES...DIURNAL HEATING...AND INCREASING SHEAR ACROSS THE
AREA...FEEL THERE IS ENOUGH TO SUPPORT GOOD CHANCE TO LIKELY
POPS...ESPECIALLY ACROSS NORTH GEORGIA. HAVE CONTINUED MENTION OF
POSSIBLE SEVERE STORMS...ACCOMPANIED WITH GUSTY WINDS AND SMALL
HAIL...IN THE GRIDS THROUGH 02Z TONIGHT ACROSS NORTH
GEORGIA...GENERALLY NORTH OF THE ATL METRO AREA. HAVE ALSO
QUICKLY TAPERED OFF EVENING AND OVERNIGHT POPS INTO THURSDAY
MORNING...WITH GENERALLY SLIGHT CHANCE POPS ACROSS THE AREA THROUGH
THE DAY THURSDAY AS SHORT WAVE PUSHES INTO THE CAROLINAS.

AS PREVIOUSLY MENTIONED...THE SEVERE THREAT IS PRIMARILY CONFINED TO
NORTH GEORGIA...THOUGH STRONG STORMS CAN BE EXPECTED ACROSS MUCH OF
THE CWA. THE PRIMARY CONCERNS IN SEVERE ACTIVITY WILL BE GUSTY WINDS
TO 60 MPH OR HIGHER...1 INCH HAIL OR HIGHER...FREQUENT LIGHTNING AND
PERIODS OF HEAVY RAINFALL. GUSTY WINDS AND SMALL HAIL ARE ALSO
POSSIBLE IN THE STRONGER STORMS.

PRESSURE GRADIENT TIGHTENS THURSDAY AFTERNOON AND INTO FRIDAY...WITH
WINDS 10 TO 15 MPH WITH GUSTS NEAR 20 MPH...ESPECIALLY ACROSS NORTHERN
AND EASTERN GEORGIA.

FOR THE TEMPERATURES..HAVE GENERALLY GONE WITH A GUIDANCE BLEND.
TEMPERATURES THURSDAY MORNING ARE EXPECTED TO BE IN THE 60S...AND
DEPENDING ON THE TIMING OF THE DIMINISHING CONVECTION AND CLOUDS OUT
OF THE AREA...THIS COULD IMPACT MORNING LOWS BY A FEW DEGREES.
TEMPERATURES WILL BE BACK IN THE LOW TO MID 80S THURSDAY AFTERNOON
BEFORE COOLING BY FRIDAY.

31

LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NO MAJOR CHANGES MADE TO THE EXTENDED PORTION OF THE FORECAST. A MUCH
DRIER AIRMASS MOVES OVER THE AREA FRIDAY WITH DRY NW FLOW ALOFT
AND SURFACE HIGH PRESSURE BUILDING OVER THE OH/TN VALLEYS DURING
THE DAY. GRADIENT WINDS WILL INCREASE GETTING CLOSE TO WIND
ADVISORY CRITERIA(20 MPH SUSTAINED) FOR SOME AREAS. DRY CONDITIONS
SHOULD CONTINUE THROUGH THE WEEKEND EVEN WITH SLIGHT DIFFERENCES
BETWEEN THE GFS AND ECMWF. THE NW FLOW ALOFT N OF THE AREA IS
EXPECTED TO BECOME MORE ACTIVE WITH INCREASED PRECIP CHANCES NORTH
OF THE STATE...BUT IT SHOULD STAY DRY ACROSS GA. LOOKS LIKE THE
BETTER MOISTURE FINALLY MOVES IN ACROSS THE AREA BY THE BEGINNING
OF NEXT WEEK SO WILL SLOWLY INCREASE CHANCES OF POPS MON THROUGH DAY
7. TEMPERATURES GENERALLY RUNNING WITHIN 5 DEGREES OF NORMAL
THROUGH THE PERIOD EXCEPT SATURDAY ND SUNDAY MORNING LOWS ARE
RUNNING 10-15 DEGREES BELOW NORMAL.

01

&&

.AVIATION...
00Z UPDATE...
CONFIDENCE ON WIDESPREAD TSRA DROPPING OVER MUCH OF THE AREA. WILL
CONTINUE TEMPO TSRA BUT BASED ON TRENDS...MAY HAVE TO PULL THIS
OUT LATER THIS EVENING. ANY PRECIP SHOULD END OR BE EAST OF FCST
POINTS BY 06Z. WINDS WILL SHIFT TO WEST AFTER 07Z AND NW AFTER
SUNRISE. NOT MUCH CHANCE FOR RADIATIONAL FOG UNLESS PRECIP BECOMES
MORE WIDESPREAD. HAVE BACKED OFF ON FOG FOR MOST SITES. COULD SEE
SOME GUSTS TO 25KTS THURS AFTERNOON WITH GOOD VERTICAL MIXING.

//ATL CONFIDENCE...00Z UPDATE...
LOW CONFIDENCE ON LIKELIHOOD OF TSRA THIS EVENING.
LOW CONFIDENCE ON RADIATIONAL FOG THURS MORNING.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  85  59  79 /  60  20   5   0
ATLANTA         66  83  59  76 /  70  10   5   0
BLAIRSVILLE     61  78  54  71 /  70  20  10   0
CARTERSVILLE    64  83  57  76 /  70  10   5   0
COLUMBUS        68  89  63  82 /  70  10   5   0
GAINESVILLE     64  82  57  75 /  70  10   5   0
MACON           66  89  60  83 /  60  20   5   0
ROME            64  84  57  77 /  50  10   5   0
PEACHTREE CITY  64  85  58  77 /  70  10   5   0
VIDALIA         68  89  65  88 /  40  20   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....BAKER
AVIATION...SNELSON
Hazardous weather outlook, May 22, 6:48 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT WED MAY 22 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-232300-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
648 PM EDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF
NORTH GEORGIA MAINLY BEFORE MIDNIGHT...WITH SCATTERED STRONG
THUNDERSTORMS POSSIBLE ELSEWHERE.

WEATHER HAZARDS EXPECTED...
STRONG DAMAGING WIND GUSTS TO 60 MPH...HAIL UP TO 1 INCH...
FREQUENT LIGHTNING AND HEAVY RAIN.

DISCUSSION...
THE APPROACH OF AN UPPER LEVEL TROUGH WILL COMBINE WITH ASSOCIATED
MOISTURE...INSTABILITY AND LIMITED WIND SHEAR TO GIVE THE POTENTIAL
FOR SCATTERED SEVERE THUNDERSTORMS OVER PARTS OF NORTH GEORGIA
MAINLY BEFORE MIDNIGHT WITH SCATTERED STRONG THUNDERSTORMS
POSSIBLE ELSEWHERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE WILL BE A CHANCE OF THUNDERSTORMS ON THURSDAY AS A COLD FRONT
MOVES ACROSS THE AREA. THE MAIN HAZARDS WILL BE LIGHTNING AND HEAVY
RAIN. WINDS WILL INCREASE FOR FRIDAY BUT STAY BELOW ADVISORY
CRITERIA FOR MOST LOCATIONS. NO HAZARDOUS WEATHER IS EXPECTED FOR
SATURDAY THROUGH SUNDAY AT THIS TIME...THOUGH THERE IS A SLIGHT
CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF NORTH GEORGIA AGAIN
MONDAY AND TUESDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS EVENING.

In the hours before

Special weather statement, May 22, 8:27 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
827 PM EDT WED MAY 22 2013

GAZ027-038-039-230115-
827 PM EDT WED MAY 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WILKES...OGLETHORPE AND MADISON COUNTIES UNTIL 915 PM EDT...

AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES SOUTH OF SMITHONIA TO 13 MILES
SOUTHWEST OF JACKSONS CROSSROADS...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WILKES...
OGLETHORPE AND MADISON COUNTIES THROUGH 915 PM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE SMITHONIA...SANDY CROSS...COMER...
WATSON MILL BRIDGE STATE PARK...PAOLI...JACKSONS CROSSROADS...POINT
PETER...VESTA...CARLTON...MALLORYSVILLE AND NORMAN.

&&

LAT...LON 3386 8281 3380 8288 3388 8296 3394 8326
      3418 8310 3415 8305 3410 8303 3401 8293
      3402 8291 3399 8286 3400 8283 3398 8279
      3399 8268 3397 8264 3394 8262
TIME...MOT...LOC 0027Z 220DEG 17KT 3392 8318 3379 8306
          3374 8294
Special weather statement, May 22, 9:01 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
901 PM EDT WED MAY 22 2013

GAZ080-081-230130-
901 PM EDT WED MAY 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN TAYLOR AND CRAWFORD COUNTIES UNTIL 930 PM EDT...

AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER POTTERVILLE...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS OF 40 MPH AND HAIL OF PENNY TO DIME SIZE ARE LIKELY AS
THIS STORM MOVES ACROSS TAYLOR AND CRAWFORD COUNTIES THROUGH 930 PM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
POTTERVILLE...BUTLER...REYNOLDS AND FICKLING MILL.

&&

LAT...LON 3257 8428 3272 8411 3258 8393 3253 8404
      3253 8405 3252 8406 3251 8411 3247 8415
      3245 8418
TIME...MOT...LOC 0101Z 227DEG 11KT 3255 8414
Special weather statement, May 22, 9:10 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
910 PM EDT WED MAY 22 2013

GAZ096-107-230145-
910 PM EDT WED MAY 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN PULASKI AND BLECKLEY COUNTIES UNTIL 945 PM EDT...

AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAWKINSVILLE...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS OF 40 MPH AND HAIL UP TO PENNY SIZE ARE LIKELY AS THIS
STORM MOVES ACROSS PULASKI AND BLECKLEY COUNTIES THROUGH 945 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
BROWNDALE...HAWKINSVILLE...PULASKI STATE
PRISON...HARTFORD...OCMULGEE PUBLIC FISHING AREA...MOBLEY
CROSSING...PAULK...PORTER...COLEY STATION AND BAILEYS PARK.

&&

LAT...LON 3227 8361 3231 8360 3233 8358 3244 8340
      3229 8333 3228 8334 3227 8334 3225 8337
      3224 8336 3220 8355
TIME...MOT...LOC 0110Z 241DEG 10KT 3227 8352
Special weather statement, May 22, 9:22 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
922 PM EDT WED MAY 22 2013

GAZ059>061-072-073-230145-
922 PM EDT WED MAY 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL...40 MPH
WINDS...AND FREQUENT LIGHTNING IN PUTNAM...JONES...BALDWIN...HANCOCK
AND JASPER COUNTIES UNTIL 945 PM EDT...

AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLOUNTSVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS OF 40 MPH...HAIL UP TO PENNY SIZE...AND FREQUENT
LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS
PUTNAM...JONES...BALDWIN...HANCOCK AND JASPER COUNTIES THROUGH 945
PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
PIEDMONT...BRADLEY...WAYSIDE...ROUND
OAK...HILLSBORO...ADGATEVILLE...BLOUNTSVILLE...STANFORDVILLE...BROWNS
 CROSSING...RESSEAUS CROSSROADS...WILLARD...ETHRIDGE...FLAT
ROCK...ALLENWOOD AND MERIWETHER.

&&

LAT...LON 3340 8326 3308 8315 3300 8368 3325 8370
TIME...MOT...LOC 0121Z 248DEG 22KT 3313 8352
Special weather statement, May 22, 9:32 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
932 PM EDT WED MAY 22 2013

GAZ071-072-082-230200-
932 PM EDT WED MAY 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN MONROE...JONES AND BIBB COUNTIES UNTIL 1000 PM EDT...

AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LIZELLA...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS OF 40 MPH AND HAIL UP TO PENNY SIZE ARE LIKELY AS THIS
STORM MOVES ACROSS MONROE...JONES AND BIBB COUNTIES THROUGH 1000 PM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LAKE
TOBESOFKEE...SKIPPERTON...LIZELLA...WESLEYAN...PAYNE
CITY...MACON...ARKWRIGHT AND CROSS KEYS.

&&

LAT...LON 3277 8385 3281 8387 3299 8376 3289 8352
      3271 8373
TIME...MOT...LOC 0131Z 228DEG 13KT 3280 8374
Special weather statement, May 22, 9:39 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
939 PM EDT WED MAY 22 2013

GAZ081-082-094-230200-
939 PM EDT WED MAY 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN PEACH...BIBB AND
CRAWFORD COUNTIES UNTIL 1000 PM EDT...

AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FRIENDSHIP...MOVING EAST AT 20 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PEACH...
BIBB AND CRAWFORD COUNTIES THROUGH 1000 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE FRIENDSHIP...SANDY POINT AND JACK BROWN
ESTATES.

&&

LAT...LON 3280 8387 3272 8374 3265 8375 3260 8391
      3276 8399
TIME...MOT...LOC 0139Z 249DEG 16KT 3270 8386

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:17 PM EDTSpecial Weather StatementFFCButts28 min
May 22, 8:27 PM EDTSpecial Weather StatementFFCElbert48 min
May 22, 9:01 PM EDTSpecial Weather StatementFFCTaylor29 min
May 22, 9:10 PM EDTSpecial Weather StatementFFCPulaski35 min
May 22, 9:22 PM EDTSpecial Weather StatementFFCJones, Putnam23 min
May 22, 9:32 PM EDTSpecial Weather StatementFFCBibb28 min
May 22, 9:39 PM EDTSpecial Weather StatementFFCCrawford21 min
May 22, 10:16 PM EDTSpecial Weather StatementFFCHouston29 min
May 22, 10:32 PM EDTSpecial Weather StatementFFCMacon28 min
May 22, 11:02 PM EDTSpecial Weather StatementFFCPeach28 min
May 22, 11:23 PM EDTSpecial Weather StatementFFCTwiggs37 min
May 22, 11:30 PM EDTSpecial Weather StatementFFCDooly, Pulaski30 min
May 22, 11:59 PM EDTSpecial Weather StatementFFCBleckley, Pulaski31 min
May 23, 4:59 PM EDTSpecial Weather StatementFFCTowns, Union46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.